MAUDE Adverse Event Report: MEDTRONIC MEXICO AVALUS ULTRA BIOPROSTHESIS; REPLACEMENT HEART-VALVE

MEDTRONIC MEXICO AVALUS ULTRA BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 400U25
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Stroke/CVA (1770); Muscle Weakness/Atrophy (1967); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that 1 day post implant of this 25mm aortic bioprosthetic valve, it was reported that a computed tomography (ct) discovered mild small vessel ischemic disease, and a magnetic resonance imaging (mri) discovered an acute infarction of the left hemipons with no acute hemorrhage, indicative of a stroke.It was also reported that the patient had global weakness and clumsiness described as difficulty moving extremities and hands.The left hemibody continued to improve, however the right sided deficits persisted.A stroke code was initiated, and on exam the patient had right sided hemibody weakness proximally, with mild dysarthria and mild dysmetria/clumsiness.Stroke imagining was conducted, and showed no evidence of hemorrhage, mass effect or evidence suggestive of ischemic stroke with no perfusion deficit.A computed tomography angiography (cta) discovered no evidence of large vessel occlusion or flow limiting stenosis.No intervention was reported.The patient hospitalization was prolonged due to this event.Subsequently, 7 days later, the patient was discharged and recovered/resolved.The event was assessed as possibly related to the device and the procedure.No additional adverse patient effects were reported.

Brand Name
AVALUS ULTRA BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21085566
Report Number9612164-2025-00093
Device Sequence Number8386816
Product Code DYE
UDI-Device Identifier00763000647056
UDI-Public00763000647056
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P170006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number400U25
Device Catalogue Number400U25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Initial Report FDA Received Date01/06/2025
Date Device Manufactured04/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age77 YR
Patient SexMale
Patient Weight111 KG